This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have been taking 300 mg of Wellbutrin and 30 mg of Vyvanse for about a year now and recently my heart has been racing (100-110 beats per minute after sitting on the couch for an hour) and I have been having minor chest pains. Also, I have been feeling "out of it" sometimes during the day, and experience dizziness, confusion etc. on occasion. I was wondering if this could be related to my medications and if there is need to be concerned about my heart rate. I am on the Nuvaring and my mother has mitral valve prolapse if that matters at all. Also when I was about 8 I went to the ER/Cardiologist because my heart was racing for hours but no cause was found and I haven't experienced any problems since until now.
You should not be self diagnosing yourself with these symptoms. You need to see an internist and get an electrocardiogram. Your symptoms may have nothing to do with your medications, or exacerbated by the medications, but you must be sure there is no cardiac abnormality first.
I would hate to offer an opinion and give you bad advice.
Because you have been on the medications for roughly a year with no side-effects that you mention I would consider it a heart issue. In fact, I would view it as such until you can rule it out.
It's possible I'm wrong and it's an anxiety issue.
I would discuss this with my doctor (possibly even phone him). If you have serious concerns and believe it is cardiac related you should visit your local ER.
In our country we have a free health line where you can ring up and ask for medical advice from a registered nurse (who has access to other resources).
If you have a similar option available to you it wouldn't hurt to ask for their advice.
You need to do what you feel is most appropriate for your situation.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.